The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Citalopram


#41

Good point there. Though reading all about ‘half life’ and withdrawal effects there’s so much conflicting info out there as to make it meaningless almost. Apparently Paxil (Seroxat) is the worst of the lot of them for withdrawal. If it was me having to choose I’d work on princple Venfalfaxine has best track record for MAV so it’s likely to be more worth the withdrawal side effecfs. Purely theoretical because I wouldn’t be able to have it anyway. Helen


#42

Hi there, I started venlaflaxine end of April, like you I read all the stuff on withdrawal but I had to balance a future worry vs an urgent need to function daily for me and my family. It took me two years to jump onto meds but I’m glad I did, my neuro assured me its got a low side effect profile too and any side effects that were present passed quickly, I am making good improvements across all my sympthons at 37.5mg but am now tirating up to 75mg and possibly 112.5. Its also helping my anxiety levels. At the end of the day only you can make your choice of drug but try not to let the future ‘what its’ play too big a part in your decision making. If my meds keep working, I’m on it for the long haul :laughing:. Keep researching and asking questions, you’ll get there
Best of luck x


#43

I totally agree with you. I want meds to alleviate these symptoms. I mean today i have a family gathering and im panicking because it will the first since all this started almost 4 months ago. I just want to feel better and not let things like this be so difficult.


#44

yes, I agree with @nin, i had to put my fears of withrawal for later. I needed to get something to get me functional. There are safe ways to get off the meds.

Good luck and keep us posted.


#45

Its certainly nasty, but I am living proof that its not impossible.


#46

Thanks for the advice and perspective. I think I just need to dig deep and try venlafaxine, as I too just need to get functional and stop suffering from the panic attacks associated with the dizziness. I remember it being difficult, but not impossible to withdraw from paxil, but that was in my early 20s. Will keep you posted on how I get on.


#47

Heya. What side effects did you experience and how long did they last?
Just started trialling 37.5mg venlafaxine today.


#48

The side effect from venlaflaxine which affected me most was the deterioration of my sleep quality. But i titrated up slowly and it passes with time.


#49

Hiya, so I was super careful tirating up at 9mg for two weeks and was OK, when I went to 18mg had 9 day headache (side effect) but everyday it lessened in severity, when I went up 27.5mg, it was irritable bowel and after about 7 days it eased, when I hit the 37.5mg it was sore tummy for a few days, am now gone up again by 9mg and no side effect. I’ve been at this since mid April, what did happen too was my sympthons flared up but then settled, going up to 37.5mg seen an increase for about 5 weeks but I stuck it out because experience with earlier tirations told me it settles. I’m delighted I’ve gone low and slow, I’ve now had a block of 11 pain free days (first time in two years!!) Plus I am almost 90% steady most days, the ear fullness and ringing has gone too…still early days but I’m optimistic. Oh I have a lot of dreams too but not scary, just colourful. Go low and slow, take your time, if you start on full tablet you may experience a much stronger set of side effects, hard to know how the body will respond. Best of luck!!!


#50

This is amazing nin so happy to hear this did it get rid of the visual issues and dreamish feelin ? Heard so many good things about Effexor :slight_smile: long may ur success continue


#51

Hiya Amy, all good that end too, stil:laughing:l need to watch my pace, cause I’m feeling so good, overdid it by clearing out attic so body was quick to remind me yday with a sneaky little spin…:laughing:. Hope you doing well on pitzf, early days for you I know but stick with it x


#52

So good to hear :))) ah yes dr s did say people always over do it when they feel well it’s hard to pace yourself though. However pitz is making me feel so tired lol I’m like a snail :joy: so no over doing it yet x


#53

Glad to hear someone having success on effexor. Second day and feeling ok. The main side effects have been an increase in anxiety , but it’s insomnia that appears the strongest. It’s definitely an energising med for me. Been taking at lunchtime. Anyone got any advice on what time of day to take that may help alleviate insomnia?


#54

Hello, yes I take it first thing with my breakfast to manage the insomnia and helps hugely, when I started it was bedtime, sure I was walking the floors…:rofl:. Yes it certainly pumps up the adrenalin, even my dreams are busy…but its a happy trade off once I get some relief from pain and unsteadiness. Keep us posted on how you doing.


#55

I take it at 7 am with tea. Then I have breakfast around 8. I did 75 mg for 12 weeks, and then 112.5 for 4 weeks and now I have almost been 2 weeks at 150 mg. I am sleeping Ok, and I am feeling well in general, still a little rocky but nothing like I was when I started. My doctor told me it would take a year to get better so… I take it one day at a time. But I have taken some risks, like eating sushi and a glass of white wine yesterday. I did not feel much difference but, won’t do that again for a while. I am taking CBD for the ear pain. I think it works :slight_smile: I have not taken advil or anything else in many, many days.


#56

but insomnia is real, will pass in a few weeks (maybe 6-8). And for a couple of days when / if you increase the dose.


#57

Hi
I think i may try the CBD Oil if its helping ear pain as i get this a lot!! In fact i have to take Gabapentin for it.
Jo x


#58

i recommend it, i think it might help.


#59

Just a thought, and you never know, but your ‘panic disorder’ might have been the first signs of MAV. Vestibular conditions can cause anxiety.

Before MAV went chronic for me, I used to get dizzy at moments of high stress for a few seconds. Most disconcerting!